MAUDE Adverse Event Report: CONMED AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONMED AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS12-100LPI
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Conmed japan reported on behalf of their customer that the device ias12-100lpi 12 mm access port & palm grip obt w/bladeless optical tip was being used on (b)(6) 2026 during a robot-assisted high anterior resection and ¿the distal tip was damaged, and a fragment became detached and fell into the body.Not all fragments could be retrieved, resulting in a retained fragment within the body.¿ update; jan 30, 2026 ¿we have obtained additional information.It was reported that "an air seal was used during a robotic-assisted high anterior resection in the surgical department.When the air seal trocar was removed at the end of the surgery, the tip was found to have broken.Some of the fragments were retrieved, but not all of them remained inside the patient's body.The abdomen was closed as is.We request that you investigate the possible causes of the breakage and whether there was a defect in the product and report the results to us.Furthermore, as this incident is being handled by our in-house risk manager, we would appreciate a prompt response.¿ there was no report of impact, prolonged hospitalization or medical intervention for the patient.The procedure was completed with an alternate same device.This report is being raised due to the reported injury of device fragments remaining in the patient.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text: device not yet received.
 
Additional Manufacturer Narrative
Examination of the returned used device ias12-100lpi found that the tip was damaged and fragments were missing from the device.The customer did not return the fragmented parts for examination.A root cause cannot be determined; however, based upon evaluation of the device, a possible cause of this event could be the use of excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 23 reports, regarding 26 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: take care that the outer wall of the airseal access port is only in contact with tissue and is neither trapped between nor collides with hard surfaces, such as other instruments or bone.Prolonged or sudden contact with hard surfaces can result in damage to or breakage of the access port.Only surgical hand instruments should be passed down the airseal access port.Do not insert trocars or robotic instruments down the airseal access port.Improper use can result in damage to or breakage of the access port.Do not use excessive downward force.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the device ias12-100lpi 12 mm access port & palm grip obt w/bladeless optical tip was being used on (b)(6) 2026 during a robot-assisted high anterior resection and ¿the distal tip was damaged, and a fragment became detached and fell into the body.Not all fragments could be retrieved, resulting in a retained fragment within the body.¿ update; on (b)(6) 2026 ¿we have obtained additional information.It was reported that "an air seal was used during a robotic-assisted high anterior resection in the surgical department.When the air seal trocar was removed at the end of the surgery, the tip was found to have broken.Some of the fragments were retrieved, but not all of them remained inside the patient's body.The abdomen was closed as is.We request that you investigate the possible causes of the breakage and whether there was a defect in the product and report the results to us.Furthermore, as this incident is being handled by our in-house risk manager, we would appreciate a prompt response.¿ there was no report of impact, prolonged hospitalization or medical intervention for the patient.The procedure was completed with an alternate same device.This report is being raised due to the reported injury of device fragments remaining in the patient.

Brand Name
AIRSEAL
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key24324501
Report Number3007305485-2026-00015
Device Sequence Number10041771
Product Code GCJ
UDI-Device Identifier10845854045640
UDI-Public(01)10845854045640(17)271003(10)202410034
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAS12-100LPI
Device Lot Number202410034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic